Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 71, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Aug 9, 2010, 1:21 AM CDT for Boone County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2010, 1:21 AM CDT (06:21 UTC)
- Expired
- Aug 9, 2010, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, IA
The radar
The Des Moines radar (KDMX), 38 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 5:03 AM CDT | FLASH FLOOD | Boone, IA | BOONE COUNTY LAW REPORTS NUMEROUS ROADS FLOODED IN TOWN AS WELL AS FLOODING ALONG OLD HIGHWAY 30 AND HIGHWAYS 17. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 222 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 6.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5222 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 4.7
- Supercell composite
- 43.1
The text
As transmitted, in the capitals the NWS used until 2016.
623 WGUS53 KDMX 090621 FFWDMX IAC015-091230- /O.NEW.KDMX.FF.W.0071.100809T0621Z-100809T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DES MOINES IA 121 AM CDT MON AUG 9 2010 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * FLASH FLOOD WARNING FOR... BOONE COUNTY IN CENTRAL IOWA... * UNTIL 730 AM CDT * AT 122 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BOONE...MADRID AND OGDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417 $$ PODRAZIK
3 follow-up statements
104 WGUS73 KDMX 090751 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 251 AM CDT MON AUG 9 2010 IAC015-091230- /O.CON.KDMX.FF.W.0071.000000T0000Z-100809T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE IA- 251 AM CDT MON AUG 9 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 730 AM CDT... AT 250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR ESTIMATES BETWEEN 3 AND 4 INCHES OF RAINFALL HAVE OCCURRED OVER THE AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BOONE...MADRID AND OGDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE IN THE WARNED AREA BEFORE THE RAINFALL DIMINISHES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417 $$ VACHALEK
494 WGUS73 KDMX 091006 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 506 AM CDT MON AUG 9 2010 IAC015-091230- /O.CON.KDMX.FF.W.0071.000000T0000Z-100809T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE IA- 506 AM CDT MON AUG 9 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 730 AM CDT... AT 505 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH FLOODING WAS OCCURRING IN BOONE AND SURROUNDING LOCATIONS ALONG OLD HIGHWAY 30 AND HIGHWAY 17. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BOONE...MADRID AND OGDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417 $$ VACHALEK
601 WGUS73 KDMX 091059 FFSDMX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 559 AM CDT MON AUG 9 2010 IAC015-091230- /O.CON.KDMX.FF.W.0071.000000T0000Z-100809T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOONE IA- 559 AM CDT MON AUG 9 2010 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE COUNTY UNTIL 730 AM CDT... AT 559 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLOOD WATERS WERE RECEDING BUT REMAINED HIGH. RAINFALL ESTIMATES FROM THE OVERNIGHT STORMS ARE AS HIGH AS 4 TO 5 INCHES. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE... BOONE...MADRID AND OGDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE ALSO SUBJECT TO FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. && LAT...LON 4215 9417 4207 9370 4186 9370 4186 9417 $$ ZOGG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 12:15 AM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 9, 12:15 AM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1215 AM CDT MON AUG 9 2010 .UPDATE AVIATION DISCUSSION 09/06Z... .SHORT TERM /TONIGHT/... MOISTURE TRANSPORT INTO THE AREA WILL PUSH PWAT VALUES WELL ABOVE NORMAL AND INTO RECORD TERRITORY. NAM PRINTED OUT A 3.23 PWAT IN SWRN IA TNGT...THOUGH TOO HIGH DO FEEL THE 2.5 RANGE IS LKLY. COMBINATION OF SEVERAL SFC BOUNDARIES WILL AID IN THE INIT DVLPMT OF THE TSRA. FIRST FOCUS...AND POTENTIALLY SVR...WILL BE OVR NRN IA WHERE BNDRY IS PRESENT EAST OF SFC LOW SW OF KSUX. WEAK FLO ALF AND SWD DRIFT PRESENT IN CORFIDI VECTORS WILL ALLOW MCS TO SINK WITH POTENTIAL FOR VERY HEAVY RAINFALL TNGT. MDLS HAVE BEEN ON TRACK WITH THIS AND THOUGH BULLSEYE CONTINUALLY SHFTS...IDEA OF MAX PCPN OF 5 OR MORE INCHES IN SOME AREA HAS BEEN ADVTZD. WENT WITH A FFA FOR PARTS OF THE CWA TNGT INTO EARY MON FOR THE FAVORED AREA. .LONG TERM /MONDAY THROUGH SUNDAY/... ACTIVE/HOT/HUMID PATTERN TO CONTINUE THROUGH MUCH OF THE WEEK. BOUNDARY STALLED OUT ACROSS THE CWA MONDAY...WITH CONTINUED PUSH OF WEAK SHORTWAVES THROUGH THE CWA ATOP THE CENTRAL US UPPER RIDGE. MAY SEE SOME LINGERING ACTIVITY/CLOUDS ACROSS THE CWA IN THE MORNING. THIS SHOULD HELP KEEP TEMPS AT BAY SOMEWHAT WHICH WOULD LEAD TO MAINLY ADVISORY CRITERIA HEAT INDICES BY MONDAY AFTERNOON VERSUS WARNING CRITERIA. WILL HOWEVER KEEP THE WARNING GOING AT THIS TIME FOR THE SOUTHWESTERN CWA...UNTIL MIDNIGHT SHIFT HAS A BETTER IDEA TO ASSESS THE SITUATION. OTHERWISE...BOUNDARY TO PUSH FURTHER NORTH ACROSS THE CWA TUESDAY INTO TUESDAY NIGHT...WITH MUCH OF THE SOUTHERN CWA EXPECTED TO BE CAPPED. THEREFORE WENT WITH HIGHER POPS ACROSS NORTHERN CWA TUESDAY AFTERNOON/NIGHT. COOL FRONT TO DROP THROUGH THE CWA WEDNESDAY...WITH MORE CHANCES FOR TSRA. HOWEVER AS FRONT MOVES THROUGH HIGH PRESSURE TO BUILD INTO THE AREA WEDNESDAY NIGHT/THURSDAY...SO EXPECT A BRIEF RESPITE FROM THE PRECIPITATION CHANCES. OTHERWISE HIGH PRESSURE PUSHES OFF TO THE EAST INTO THURSDAY NIGHT/FRIDAY WITH A WARM FRONT MOVING NORTH. THIS WILL ALLOW FOR ADDITIONAL CHANCES OF PRECIP/HOT AND HUMID CONDITIONS AGAIN. STRONGER COLD FRONT TO THEN DROP THROUGH THE CWA SATURDAY NIGHT...WHICH SHOULD ALLOW FOR A PRETTY DECENT COOL DOWN AS H85 TEMPS DROP FROM THE MID 20S CELSIUS TO THE MID TEENS...AND MUCH OF THE HUMIDITY WILL PUSH SOUTH OF THE REGION AS WELL. && .AVIATION...09/00Z SEVERAL HOURS OF STORMS ARE EXPECTED AND WILL CONTINUE THROUGH 11Z EAST...SOME LIFR CIGS/VSBYS EXPECTED WHICH WILL GIVE WAY TO CB AND ISO THUNDER AFT 15-18Z TIME FRAME. ANOTHER ROUND OF STORMS POSSIBLE IN THE AFTERNOON HOURS AFT 18Z AS INSTABILITY REDEVELOPS ACROSS THE REGION. COVERAGE AND TIMING DIFFICULT TO PIN DOWN WITH OUTFLOW BOUNDARY AND MAIN BOUNDARY STILL IN THE AREA. /REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR APPANOOSE- BOONE-CALHOUN-CLARKE-DALLAS-DAVIS-DECATUR-GREENE-HAMILTON- JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-STORY-WAPELLO- WARREN-WAYNE-WEBSTER. FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH MONDAY MORNING FOR ADAIR-AUDUBON-BOONE-CALHOUN-CARROLL-CASS- CRAWFORD-DALLAS-GREENE-GUTHRIE-HAMILTON-JASPER-MADISON- MARSHALL-POCAHONTAS-POLK-SAC-STORY-WARREN-WEBSTER. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT MONDAY FOR ADAIR- ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-SAC- TAYLOR-UNION. && SHORT TERM...MS AUG 10 LONG TERM...MJB AVIATION...REV
Hazardous weather outlook, Aug 8, 8:36 PM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 836 PM CDT SUN AUG 8 2010 IAZ033-044-045-057-058-070-071-092215- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STORMS MAY BE SEVERE WITH SEVERE WINDS TO 70 MPH THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAVY RAIN IS ALSO POSSIBLE WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A FLASH FLOOD WATCH HAS BEEN ISSUED INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ081-082-092-093-092215- ADAMS-UNION-TAYLOR-RINGGOLD- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT. A FEW STORMS MAY BE SEVERE WITH SEVERE WINDS THE PRIMARY THREAT. ISOLATED HEAVY RAIN IS ALSO POSSIBLE. EXCESSIVE HIGH INDEX TEMPERATURES OF 110 TO 115 DEGREES WILL NOT FALL BELOW THE UPPER 70S TONIGHT. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. EXCESSIVE HEAT INDEX TEMPERATURES OF 110 TO 115 DEGREES ARE POSSIBLE MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES OF 100 TO 110 THROUGH MIDWEEK. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TONIGHT. MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM TIME TO TIME. IAZ023-034>036-046>049-059>061-072-073-092215- POCAHONTAS-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-STORY-MARSHALL- DALLAS-POLK-JASPER-MADISON-WARREN- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL MOVE INTO THE AREA TONIGHT. HEAVY RAINFALL IS LIKELY WITH THE STORMS WITH 1 TO 2 INCHES ON AVERAGE AND LOCALLY HIGHER TOTALS WHICH MAY APPROACH 5 INCHES AT SOME LOCATIONS. . A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. HEAT INDICES WILL FALL BELOW 100 BY LATE EVENING. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE...ESPECIALLY THROUGH MID MORNING MONDAY. HEAT INDEX TEMPERATURES OF 100 TO 105 DEGREES ARE POSSIBLE ON MONDAY. THE CHANCE OF HIGH HEAT INDEX TEMPERATURES WILL CONTINUE THROUGH MID WEEK. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR INTO EARLY MONDAY. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS FROM TIME TO TIME. IAZ004>007-015>017-024>028-037>039-050-062-074-075-083>086-094>097- 092215- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-HUMBOLDT- WRIGHT-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-TAMA- POWESHIEK-MARION-MAHASKA-CLARKE-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 836 PM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT. A FEW STORMS MAY BE SEVERE WITH DAMAGING WINDS TO 70 MPH OR GREATER THE PRIMARY THREAT...LARGE HAIL A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SOUTH OF HIGHWAY 20. HEAVY RAIN IS ALSO POSSIBLE. HEAT INDEX TEMPERATURES WILL FALL TO THE UPPER 90S BY MID TO LATE EVENING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH THE BALANCE OF THE WEEK...MAINLY AT NIGHT. ISOLATED SEVERE WEATHER AND LOCALLY HEAVY RAIN WILL BE POSSIBLE. HEAT INDEX VALUE OF 100 TO 105 ARE POSSIBLE THROUGH MID WEEK. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE AREA. PLEASE SEE PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING NORTH OF U.S. HIGHWAY 20...AND FROM TIME TO TIME THROUGH THE WEEK. REV
In the hours before
Local storm report, Aug 8, 11:42 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1142 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 PM FLASH FLOOD WAUKEE 41.61N 93.86W
08/08/2010 DALLAS IA BROADCAST MEDIA
FOUR TO SIX INCHES OF WATER OVER HIGHWAY 6 AT R-22.
REPORTED BY KCCI.
&&
JHLocal storm report, Aug 8, 11:47 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1147 PM CDT SUN AUG 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 PM HEAVY RAIN 1 WSW WINDSOR HEIGHTS 41.60N 93.74W
08/08/2010 U0.00 INCH POLK IA UTILITY COMPANY
STRANDED CARS AT 86TH AND UNIVERSITY. POSSIBLY BACKED UP
DRAINAGE.
&&
JHLocal storm report, Aug 9, 12:05 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1205 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM HEAVY RAIN SSW JEFFERSON 42.01N 94.38W
08/09/2010 M3.10 INCH GREENE IA TRAINED SPOTTER
MEASUREMENT SINCE 9 PM.
&&
JHLocal storm report, Aug 9, 12:58 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN S EMMETSBURG 43.11N 94.68W
08/08/2010 U0.00 INCH PALO ALTO IA PUBLIC
PUBLIC REPORTS VERY HEAVY RAIN IN EMMETSBURG...WATER 3 TO
4 INCHES DEEP IN THE CASEYS STORE ON HIGHWAY 18. TIME
ESTIMATED.
0853 PM TSTM WND DMG WALLINGFORD 43.32N 94.79W
08/08/2010 EMMET IA FIRE DEPT/RESCUE
FIRE CHIEF REPORTED ROOF BLOWN OFF OF WALLINGFORD
COMMUNITY CENTER. TIME ESTIMATED FROM RADAR.
0858 PM TSTM WND DMG GRAETTINGER 43.24N 94.75W
08/08/2010 PALO ALTO IA LAW ENFORCEMENT
LOCAL LAW ENFORCEMENT REPORTED STREETS CLOSED DUE TO
DOWNED TREES IN GRAETTINGER. TIME ESTIMATED FROM RADAR.
&&
LEELocal storm report, Aug 9, 1:11 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
111 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM HEAVY RAIN 4 WNW DES MOINES INT AI 41.55N 93.74W
08/09/2010 M3.80 INCH POLK IA TRAINED SPOTTER
3.80 INCHES OF RAIN SINCE 1015 PM. 1.50 INCHES IN ABOUT
45 MINUTES...SINCE 1215 AM.
&&
PODRAZIKLocal storm report, Aug 9, 1:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
115 AM CDT MON AUG 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM HEAVY RAIN AMES 42.02N 93.63W
08/09/2010 E0.00 INCH STORY IA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED DUE TO POOR DRAINAGE INCLUDING
SOUTH DAKOTA...MORTENSEN ROAD...AND LINCOLN WAY. WATER TO
THE UNDERCARRIAGES OF CARS. SOME CARS STALLED. WATER NOW
RECEDING AS OF 110 AM CDT.
&&
RVACHALEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Sac | 62 min |
| Aug 8, 8:13 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Pocahontas, Webster | 62 min |
| Aug 8, 8:42 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 63 min |
| Aug 8, 9:00 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story, Webster | 60 min |
| Aug 8, 9:36 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 54 min |
| Aug 8, 9:38 PM CDT | Severe Thunderstorm Warning | DMX | Franklin, Wright | 52 min |
| Aug 8, 9:48 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Jasper, Marshall, Polk, Story | 57 min |
| Aug 8, 9:50 PM CDT | Flash Flood Warning | DMX | Emmet, Hancock, Kossuth, Palo Alto, Winnebago | 2 hr |
| Aug 8, 10:02 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 13 min |
| Aug 8, 10:04 PM CDT | Flash Flood Warning | DMX | Carroll, Crawford, Greene | 6 hr |
| Aug 8, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 44 min |
| Aug 8, 10:17 PM CDT | Flash Flood Warning | DMX | Emmet, Palo Alto | 95 min |
| Aug 8, 10:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie, Madison | 27 min |
| Aug 8, 10:35 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 55 min |
| Aug 8, 10:40 PM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 6 hr |
| Aug 8, 10:41 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Franklin | 64 min |
| Aug 8, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 51 min |
| Aug 8, 11:10 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 50 min |
| Aug 8, 11:12 PM CDT | Flash Flood Warning | DMX | Jasper, Polk | 6 hr |
| Aug 9, 12:50 AM CDT | River Flood Warning | DMX | Polk | 20 hr |
| Aug 9, 12:55 AM CDT | River Flood Warning | DMX | Dallas, Polk | 13 hr |
| Aug 9, 1:42 AM CDT | Flash Flood Warning | DMX | Calhoun, Greene, Sac | 4 hr |
| Aug 9, 1:58 AM CDT | River Flood Warning | DMX | Polk | 19 hr |
| Aug 9, 1:59 AM CDT | Flash Flood Warning | DMX | Boone, Greene, Hamilton, Webster | 5 hr |
| Aug 9, 2:35 AM CDT | Flash Flood Warning | DMX | Grundy, Hamilton, Hardin, Jasper, Marshall, Story | 6 hr |
| Aug 9, 3:59 AM CDT | Flash Flood Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 6 hr |
| Aug 9, 3:59 AM CDT | Heat Advisory | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Madison and 3 more | 14 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Jasper, Marion, Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Mahaska | 16 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 11 hr |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Dallas, Greene | 8 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:19 AM CDT | River Flood Warning | DMX | Polk | 9 days |
| Aug 9, 4:27 AM CDT | River Flood Warning | DMX | Polk | 6 days |
| Aug 9, 4:53 AM CDT | Flash Flood Warning | DMX | Monroe, Wapello | 6 hr |
| Aug 9, 4:54 AM CDT | Areal Flood Warning | DMX | Jasper, Polk | 12 hr |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Polk, Story | 5 days |
| Aug 9, 6:30 AM CDT | River Flood Warning | DMX | Story | 14 hr |
| Aug 9, 6:39 AM CDT | River Flood Warning | DMX | Mahaska, Marion | 39 hr |
| Aug 9, 8:44 AM CDT | Areal Flood Warning | DMX | Story | 12 hr |
| Aug 9, 10:00 AM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Aug 9, 10:55 AM CDT | Areal Flood Warning | DMX | Monroe, Wapello | 6 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.